Alert archive / Kentucky / Flood Watches in 2011

Flood Watch 3, NWS Louisville, KY

April 30, 201123 counties in Kentucky; 10 counties in Indiana

NWS Louisville, KY issued this flood watch at Apr 30, 2011, 3:36 AM EDT for 23 counties in Kentucky; 10 counties in Indiana. It took effect at May 1, 2011, 2:00 AM EDT. It was in force for 57 hr.

The area

The counties it named.

The facts

Issued
Apr 30, 2011, 3:36 AM EDT (07:36 UTC)
In effect from
May 1, 2011, 2:00 AM EDT
Expired
May 3, 2011, 11:11 AM EDT
In force
57 hr
Issued by
NWS Louisville, KY
Flood severity
None
All 33 counties

Clark County, IN, Crawford County, IN, Dubois County, IN, Floyd County, IN, Harrison County, IN, Jefferson County, IN, Orange County, IN, Perry County, IN, Scott County, IN, Washington County, IN, Anderson County, KY, Breckinridge County, KY, Bullitt County, KY, Butler County, KY, Edmonson County, KY, Franklin County, KY, Grayson County, KY, Hancock County, KY, Hardin County, KY, Hart County, KY, Henry County, KY, Jefferson County, KY, Larue County, KY, Logan County, KY, Meade County, KY, Nelson County, KY, Ohio County, KY, Oldham County, KY, Shelby County, KY, Simpson County, KY, Spencer County, KY, Trimble County, KY, Warren County, KY

The radar

The Louisville radar (KLVX), 5 km from the middle of the area, began a volume at 07:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 7.6 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2011-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2011-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2454 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

983 
WGUS63 KLMK 300736
FFALMK

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE LOUISVILLE KY
336 AM EDT SAT APR 30 2011

...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY
AFTERNOON...

INZ076>079-083-084-089>092-KYZ023>035-038-039-045-053-061>063-
070>072-302100-
/O.NEW.KLMK.FA.A.0003.110501T0600Z-110502T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SPENCER KY-ANDERSON KY-NELSON KY-LARUE KY-BUTLER KY-EDMONSON KY-
HART KY-LOGAN KY-WARREN KY-SIMPSON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...TAYLORSVILLE...
LAWRENCEBURG...BARDSTOWN...HODGENVILLE...MORGANTOWN...
BROWNSVILLE...MUNFORDVILLE...RUSSELLVILLE...BOWLING GREEN...
FRANKLIN
336 AM EDT SAT APR 30 2011 /236 AM CDT SAT APR 30 2011/

...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* FLOOD WATCH FOR PORTIONS OF SOUTHERN INDIANA AND CENTRAL
  KENTUCKY.

* FROM LATE TONIGHT THROUGH MONDAY AFTERNOON.

* ANOTHER COLD FRONT IS FORECAST TO STALL OVER THE REGION LATER
  TONIGHT AND REMAIN...OR SLOWLY MOVE SOUTH...THROUGH MONDAY.
  THUNDERSTORMS ARE POSSIBLE ACROSS THE REGION...BUT RAINFALL IS
  NOT EXPECTED TO BE AS HEAVY AS WITH THE LAST FLOOD SITUATION.
  STILL ONE TO THREE INCHES OF RAIN BETWEEN TONIGHT AND MONDAY
  MORNING IS EXPECTED TO CAUSE ADDITIONAL AREAL FLOODING.

* AREA RIVERS LIKELY WILL STOP FALLING AND MAY RISE AGAIN. IF YOU
  LIVE ALONG A RIVER...WATCH WATER LEVELS CLOSELY OVER THE NEXT
  FEW DAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

RJS
7 follow-up statements
674 
WGUS63 KLMK 301937
FFALMK

FLOOD WATCH
NATIONAL WEATHER SERVICE LOUISVILLE KY
337 PM EDT SAT APR 30 2011

...FLOOD WATCH IN EFFECT FROM EARLY SUNDAY MORNING THROUGH MONDAY
AFTERNOON...

INZ076>079-083-084-089>092-KYZ023>035-038-039-045-053-061>063-
070>072-010900-
/O.CON.KLMK.FA.A.0003.110501T0600Z-110502T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SPENCER KY-ANDERSON KY-NELSON KY-LARUE KY-BUTLER KY-EDMONSON KY-
HART KY-LOGAN KY-WARREN KY-SIMPSON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...TAYLORSVILLE...
LAWRENCEBURG...BARDSTOWN...HODGENVILLE...MORGANTOWN...
BROWNSVILLE...MUNFORDVILLE...RUSSELLVILLE...BOWLING GREEN...
FRANKLIN
337 PM EDT SAT APR 30 2011 /237 PM CDT SAT APR 30 2011/

...FLOOD WATCH REMAINS IN EFFECT FROM 2 AM EDT /1 AM CDT/ SUNDAY
THROUGH MONDAY AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF INDIANA AND KENTUCKY...INCLUDING THE FOLLOWING
  COUNTIES...IN INDIANA...CLARK... CRAWFORD... DUBOIS... FLOYD...
  HARRISON... JEFFERSON... ORANGE... PERRY... SCOTT AND
  WASHINGTON. IN KENTUCKY...ANDERSON... BRECKINRIDGE... BULLITT...
  BUTLER... EDMONSON... FRANKLIN... GRAYSON... HANCOCK...
  HARDIN... HART... HENRY... JEFFERSON... LARUE... LOGAN...
  MEADE... NELSON... OHIO... OLDHAM... SHELBY... SIMPSON...
  SPENCER... TRIMBLE...AND WARREN.

* FROM 2 AM EDT /1 AM CDT/ SUNDAY THROUGH MONDAY AFTERNOON

* A COLD FRONT IS FORECAST TO STALL OVER THE REGION SUNDAY AND
  REMAIN...OR SLOWLY MOVE SOUTH...THROUGH MONDAY. THUNDERSTORMS
  ARE POSSIBLE ACROSS THE REGION...BUT RAINFALL IS NOT EXPECTED TO
  BE AS HEAVY AS WITH THE STORM SYSTEM A FEW DAYS AGO. STILL ONE
  TO THREE INCHES OF RAIN SUNDAY THROUGH MONDAY IS EXPECTED TO
  CAUSE ADDITIONAL AREAL FLOODING.

* AREA RIVERS LIKELY WILL STOP FALLING AND MAY RISE AGAIN. IF 
 YOU LIVE ALONG A RIVER...WATCH WATER LEVELS CLOSELY OVER THE 
 NEXT FEW DAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

13
484 
WGUS63 KLMK 010723
FFALMK

FLOOD WATCH
NATIONAL WEATHER SERVICE LOUISVILLE KY
323 AM EDT SUN MAY 1 2011

...FLOOD WATCH IN EFFECT FROM EARLY SUNDAY MORNING THROUGH MONDAY
AFTERNOON...

INZ076>079-083-084-089>092-KYZ023>035-038-039-045-053-061>063-
070>072-012100-
/O.CON.KLMK.FA.A.0003.000000T0000Z-110502T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SPENCER KY-ANDERSON KY-NELSON KY-LARUE KY-BUTLER KY-EDMONSON KY-
HART KY-LOGAN KY-WARREN KY-SIMPSON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...TAYLORSVILLE...
LAWRENCEBURG...BARDSTOWN...HODGENVILLE...MORGANTOWN...
BROWNSVILLE...MUNFORDVILLE...RUSSELLVILLE...BOWLING GREEN...
FRANKLIN
323 AM EDT SUN MAY 1 2011 /223 AM CDT SUN MAY 1 2011/

...FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* ALL OF SOUTHERN INDIANA AND PORTIONS OF CENTRAL KENTUCKY.

* THROUGH MONDAY AFTERNOON

* A COLD FRONT IS FORECAST TO STALL OVER THE REGION SUNDAY AND 
 REMAIN...OR SLOWLY MOVE SOUTH...THROUGH MONDAY. THUNDERSTORMS 
 ARE POSSIBLE ACROSS THE REGION...BUT RAINFALL IS NOT EXPECTED 
 TO BE AS HEAVY AS WITH THE STORM SYSTEM A FEW DAYS AGO. STILL 
 ONE TO THREE INCHES OF RAIN SUNDAY THROUGH MONDAY IS EXPECTED 
 TO CAUSE ADDITIONAL AREAL FLOODING. 

* AREA RIVERS LIKELY WILL STOP FALLING AND MAY RISE AGAIN. IF 
 YOU LIVE ALONG A RIVER...WATCH WATER LEVELS CLOSELY OVER THE 
 NEXT FEW DAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

JSD
995 
WGUS63 KLMK 011924
FFALMK

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE LOUISVILLE KY
324 PM EDT SUN MAY 1 2011

...FLOOD WATCH IN EFFECT THROUGH TUESDAY AFTERNOON...

INZ076>079-083-084-089>092-KYZ023>035-038-039-045-053-061>063-
070>072-021000-
/O.EXT.KLMK.FA.A.0003.000000T0000Z-110503T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SPENCER KY-ANDERSON KY-NELSON KY-LARUE KY-BUTLER KY-EDMONSON KY-
HART KY-LOGAN KY-WARREN KY-SIMPSON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...TAYLORSVILLE...
LAWRENCEBURG...BARDSTOWN...HODGENVILLE...MORGANTOWN...
BROWNSVILLE...MUNFORDVILLE...RUSSELLVILLE...BOWLING GREEN...
FRANKLIN
324 PM EDT SUN MAY 1 2011 /224 PM CDT SUN MAY 1 2011/

...FLOOD WATCH NOW IN EFFECT THROUGH TUESDAY AFTERNOON...

THE FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF SOUTHERN INDIANA AND CENTRAL KENTUCKY.

* THROUGH TUESDAY AFTERNOON

* A COLD FRONT IS FORECAST SLOWLY MOVE SOUTH AND EAST ACROSS THE
  AREA THROUGH MONDAY. RAIN AND THUNDERSTORMS ASSOCIATED WITH THIS
  SYSTEM WILL CONTINUE OFF AND ON THROUGH TUESDAY...THOUGH
  RAINFALL IS NOT EXPECTED TO BE AS HEAVY AS WITH THE STORM SYSTEM
  LAST WEEK. HOWEVER..AN ADDITIONAL TWO TO FOUR INCHES OF RAIN
  TONIGHT THROUGH TUESDAY AFTERNOON IS EXPECTED TO CAUSE
  ADDITIONAL AREAL FLOODING.

* AREA RIVERS LIKELY WILL STOP FALLING AND MAY RISE AGAIN. IF YOU LIVE
  ALONG A RIVER...WATCH WATER LEVELS CLOSELY OVER THE NEXT FEW
  DAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

EER
837 
WGUS63 KLMK 020804
FFALMK

FLOOD WATCH
NATIONAL WEATHER SERVICE LOUISVILLE KY
404 AM EDT MON MAY 2 2011

...FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY AFTERNOON...

INZ076>079-083-084-089>092-KYZ023>035-038-039-045-053-061>063-
070>072-022100-
/O.CON.KLMK.FA.A.0003.000000T0000Z-110503T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SPENCER KY-ANDERSON KY-NELSON KY-LARUE KY-BUTLER KY-EDMONSON KY-
HART KY-LOGAN KY-WARREN KY-SIMPSON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...TAYLORSVILLE...
LAWRENCEBURG...BARDSTOWN...HODGENVILLE...MORGANTOWN...
BROWNSVILLE...MUNFORDVILLE...RUSSELLVILLE...BOWLING GREEN...
FRANKLIN
404 AM EDT MON MAY 2 2011 /304 AM CDT MON MAY 2 2011/

...FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* ALL OF SOUTHERN INDIANA AND PORTIONS OF CENTRAL KENTUCKY.

* THROUGH TUESDAY AFTERNOON

* A COLD FRONT IS FORECAST TO SLOWLY MOVE SOUTH AND EAST ACROSS
  THE AREA THROUGH THIS AFTERNOON. RAIN AND THUNDERSTORMS
  ASSOCIATED WITH THIS SYSTEM HAVE ALREADY BROUGHT EXCESSIVE RAINS
  TO SOUTHERN INDIANA DURING THE PRE DAWN HOURS TODAY.
  RAIN...HEAVY AT TIMES...WILL SPREAD ACROSS PORTIONS OF CENTRAL
  KENTUCKY...ESPECIALLY ALONG THE OHIO RIVER. ADDITIONAL RAIN IS
  EXPECTED THIS EVENING THROUGH TUESDAY. ALTHOUGH THIS RAIN IS NOT
  EXPECTED TO BE AS HEAVY AS EARLIER TODAY ACROSS SOUTHERN
  INDIANA...AN ADDITIONAL ONE TO LOCALLY OVER 2 INCHES OF RAIN IS
  EXPECTED TO CAUSE AREAL FLOODING.

* AREA RIVERS LIKELY WILL STOP FALLING AND MAY RISE AGAIN. IF YOU
  LIVE ALONG A RIVER...WATCH WATER LEVELS CLOSELY OVER THE NEXT
  FEW DAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

JSD
427 
WGUS63 KLMK 021930
FFALMK

FLOOD WATCH
NATIONAL WEATHER SERVICE LOUISVILLE KY
330 PM EDT MON MAY 2 2011

...FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY AFTERNOON...

INZ076>079-083-084-089>092-KYZ023>035-038-039-045-053-061>063-
070>072-031000-
/O.CON.KLMK.FA.A.0003.000000T0000Z-110503T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SPENCER KY-ANDERSON KY-NELSON KY-LARUE KY-BUTLER KY-EDMONSON KY-
HART KY-LOGAN KY-WARREN KY-SIMPSON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...TAYLORSVILLE...
LAWRENCEBURG...BARDSTOWN...HODGENVILLE...MORGANTOWN...
BROWNSVILLE...MUNFORDVILLE...RUSSELLVILLE...BOWLING GREEN...
FRANKLIN
330 PM EDT MON MAY 2 2011 /230 PM CDT MON MAY 2 2011/

...FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTHERN INDIANA AND CENTRAL KENTUCKY.

* THROUGH TUESDAY AFTERNOON

* LIGHT TO MODERATE RAINS WILL CONTINUE OFF AND ON ACROSS THE AREA
  THIS AFTERNOON THROUGH TOMORROW. THIS RAIN WILL FALL OVER AREAS
  THAT ALREADY RECEIVED EXCESSIVE RAINFALL THROUGH THIS MORNING.
  AN ADDITIONAL ONE TO TWO INCHES OF RAIN IS EXPECTED WITH
  ISOLATED HIGHER AMOUNTS POSSIBLE ACROSS THE WATCH AREA.

* AREA RIVERS WILL LIKELY STOP FALLING AND MAY RISE AGAIN. IF YOU
  LIVE ALONG A RIVER...WATCH WATER LEVELS CLOSELY OVER THE NEXT
  COUPLE OF DAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

EER
197 
WGUS63 KLMK 030808
FFALMK

FLOOD WATCH
NATIONAL WEATHER SERVICE LOUISVILLE KY
408 AM EDT TUE MAY 3 2011

...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON...

INZ076>079-083-084-089>092-KYZ023>035-038-039-045-053-061>063-
070>072-032200-
/O.CON.KLMK.FA.A.0003.000000T0000Z-110503T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SPENCER KY-ANDERSON KY-NELSON KY-LARUE KY-BUTLER KY-EDMONSON KY-
HART KY-LOGAN KY-WARREN KY-SIMPSON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...TAYLORSVILLE...
LAWRENCEBURG...BARDSTOWN...HODGENVILLE...MORGANTOWN...
BROWNSVILLE...MUNFORDVILLE...RUSSELLVILLE...BOWLING GREEN...
FRANKLIN
408 AM EDT TUE MAY 3 2011 /308 AM CDT TUE MAY 3 2011/

...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* ALL OF SOUTHERN INDIANA AND PORTIONS OF NORTH CENTRAL KENTUCKY. 

* THROUGH THIS AFTERNOON

* A WIDESPREAD AREA OF MODERATE SHOWERS WILL MOVE ACROSS THE
  REGION THIS MORNING. AN ADDITIONAL INCH WITH LOCALLY HIGHER
  AMOUNTS WILL FALL OVER AREAS THAT HAVE ALREADY RECEIVED
  EXCESSIVE RAINFALL THE LAST COUPLE OF DAYS.

* AREA RIVERS WILL LIKELY CONTINUE TO RISE OVER THE NEXT DAY OR SO.
  IF YOU LIVE ALONG A RIVER...WATCH WATER LEVELS CLOSELY OVER THE
  NEXT COUPLE OF DAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

JSD/13
757 
WGUS63 KLMK 031511
FFALMK

FLOOD WATCH
NATIONAL WEATHER SERVICE LOUISVILLE KY
1111 AM EDT TUE MAY 3 2011

...FLOOD WATCH IS CANCELLED...

INZ076>079-083-084-089>092-KYZ023>035-038-039-045-053-061>063-
070>072-031615-
/O.CAN.KLMK.FA.A.0003.000000T0000Z-110503T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SPENCER KY-ANDERSON KY-NELSON KY-LARUE KY-BUTLER KY-EDMONSON KY-
HART KY-LOGAN KY-WARREN KY-SIMPSON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...TAYLORSVILLE...
LAWRENCEBURG...BARDSTOWN...HODGENVILLE...MORGANTOWN...
BROWNSVILLE...MUNFORDVILLE...RUSSELLVILLE...BOWLING GREEN...
FRANKLIN
1110 AM EDT TUE MAY 3 2011 /1010 AM CDT TUE MAY 3 2011/

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR PORTIONS OF INDIANA AND KENTUCKY HAS BEEN
CANCELLED. RAINFALL HAS ENDED OR WILL END VERY SHORTLY LATE THIS
MORNING...ENDING THE THREAT FOR ADDITIONAL FLOODING CAUSED BY
HEAVY RAINFALL. HOWEVER...AREAL FLOOD WARNINGS AND ADVISORIES ARE
STILL IN PLACE THROUGH LATE THIS AFTERNOON SO CAUTION SHOULD BE
USED WHILE DRIVING AS MANY ROADWAYS REMAIN CLOSED.
$$

BJS

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flood watch went out at Apr 30, 3:31 AM EDT, 5 minutes earlier.

Area forecast discussion, Apr 30, 3:31 AM EDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
331 AM EDT SAT APR 30 2011

.SHORT TERM (TODAY AND TONIGHT)...

HIGH PRESSURE NOW OVER OHIO WILL SLIDE FARTHER EAST TOWARDS NEW
ENGLAND BY LATER THIS AFTERNOON. LIGHT EASTERLY WINDS EARLY THIS
MORNING WILL VEER TO THE SOUTHEAST AND INCREASE IN SPEED BY EARLY
THIS AFTERNOON. WINDS WILL PICK UP TO 10 TO 15 MPH WITH SOME GUSTS
EXCEEDING 20 MPH BY THIS AFTERNOON.

A DRY AIRMASS OVER THE LOWER OHIO VALLEY WILL BRING MOSTLY SUNNY
SKIES AND WARMER TEMPERATURES THIS AFTERNOON. IN FACT OUR FORECAST
HIGHS THIS AFTERNOON IN THE MID TO UPPER 70S WILL MOST LIKELY BE OUR
WARMEST OF THE NEXT WEEK.

A STRONG JET ALONG THE SOUTH SIDE OF A DEEP TROUGH OVER THE NORTHERN
ROCKIES WILL EJECT EASTWARD ACROSS THE CENTRAL PLAINS THIS MORNING.
THIS JET WILL THEN MOVE NORTHEAST ALONG THE EAST SIDE OF A DEEP
500MB LOW FORECAST TO OCCLUDE OVER THE DAKOTAS BY LATE AFTERNOON.

A THIN RIBBON OF MOISTURE IS FORECAST TO RAPIDLY RETURN NORTHWARD
ALONG THE LOWER MISSISSIPPI THIS AFTERNOON AS SOUTHERLY LOW LEVEL
WINDS DEVELOP AHEAD OF THE AFORE-MENTIONED TROUGH OVER THE DAKOTAS.
BY TONIGHT...MOISTURE WILL RAPIDLY INCREASE OVER THE LOWER OHIO
VALLEY AS SOUTHWESTERLY MID LEVEL FLOW STRENGTHENS OVER THE REGION.

CLOUD COVER WILL INCREASE BEGINNING AS EARLY AS THIS EVENING. EXPECT
MILD TEMPERATURES EARLY MONDAY WITH LOWS NOT FALLING OUT OF THE
UPPER 50S. BY EARLY MONDAY...A WEAK COLD FRONT WILL APPROACH THE
OHIO RIVER. MOISTURE CONVERGENCE ALONG THIS BOUNDARY...COUPLED WITH
LIFT ASSOCIATED WITH OVERRUNNING WILL SPARK THE DEVELOPMENT OF A
WIDESPREAD AREA OF SHOWERS AND EMBEDDED THUNDERSTORMS ACROSS
ARKANSAS AND ALONG THE OHIO RIVER IN WESTERN KENTUCKY. INSTABILITY
WILL BE LIMITED ACROSS CENTRAL KENTUCKY...BUT EXPECT LIGHT RAIN OR
SHOWERS TO ARRIVE ACROSS OUR WESTERN COUNTIES BY EARLY MONDAY
MORNING.

.LONG TERM (SUNDAY - FRIDAY)...

HIGH PRESSURE OVER THE ATLANTIC COAST AND LOW PRESSURE TROUGH TO OUR
WEST...ASSOCIATED WITH A CENTER OVER SOUTH CENTRAL CANADA...WILL BE
THE SETUP FOR INCREASING MOISTURE ACROSS THE REGION SUNDAY MORNING.
GOES SOUNDER TOTAL PRECIPITABLE WATER THIS MORNING INDICATES POOL OF
MOISTURE ACROSS SOUTHERN TEXAS WAITING TO BE TAPPED BY INCREASING
SOUTHERLY WINDS AHEAD OF THIS NEXT STORM SYSTEM. BY SUNDAY
MORNING...EXPECT PW/S TO BE AROUND 1.5 INCHES.

UNFORTUNATELY...FLOW ALOFT BECOMES PARALLEL TO THE SURFACE TROUGH AT
THIS POINT...AND IT CONTINUES TO LOOK LIKE THE QUASI-STATIONARY
BOUNDARY WILL STICK AROUND THE REGION. THE SLIGHTLY BETTER NEWS THIS
TIME IS THAT THE ACTUAL FRONT MAY SINK FARTHER SOUTH INTO SOUTHERN
AND EASTERN KENTUCKY THIS TIME...ALLOWING MORE STRATIFORM-TYPE RAIN
OVER THE AREAS THAT RECEIVED THE MOST RAINS LAST WEEK...IN SOUTHERN
INDIANA AND NORTH KENTUCKY. THIS CHANGE WILL REDUCE THE RISK FOR
FLASH FLOODING...BUT AREAL FLOODING AS WELL AS RIVER FLOODING WILL
STILL BE A BIG CONCERN. FOR THIS REASON HAVE PUT IN A FLOOD WATCH
FOR THE NORTHWEST 2/3RDS OF THE CWA FROM 06Z SUNDAY TO 18Z MONDAY.
FOCUS OF THE RAIN SHOULD SHIFT FARTHER SOUTH LATER MONDAY INTO
TUESDAY...WITH RAINFALL AMOUNTS DROPPING OFF TOO...AT LEAST BASED ON
THE CURRENT FORECAST. LATER SHIFTS CAN ADJUST AS NEEDED.

BY TUESDAY NIGHT...A LARGE SCALE UPPER TROUGH WILL PUSH THROUGH THE
REGION AND CLEAR THE RAINS OUT. HIGH PRESSURE WILL BUILD INTO THE
AREA WEDNESDAY...DRYING US OUT UNTIL ANOTHER FRONT APPROACHES THE
REGION THURSDAY NIGHT/FRIDAY.

TEMPERATURES WILL START OFF NEAR NORMAL SUNDAY AHEAD OF THE COLD
FRONT...THEN START DROPPING TO A LITTLE BELOW NORMAL SUNDAY
NIGHT...MAINLY OVER THE NORTHWEST CWA. MONDAY THROUGH WEDNESDAY
SHOULD BE BELOW NORMAL AS FRONT WILL BE OVER THE SOUTHERN CWA OR
JUST SOUTH OF IT. CLOUD COVER AND NORTHERLY WINDS WILL KEEP READINGS
DOWN THOSE DAYS.

&&

.AVIATION (00Z TAF ISSUANCE)...

HIGH PRESSURE CURRENTLY DIRECTLY OVER THE COMMONWEALTH WILL MOVE
EAST TOWARDS NEW ENGLAND BY LATE SATURDAY. AN APPROACHING TROUGH TO
THE WEST WILL INCREASE PRESSURE GRADIENTS AND WILL ALLOW LIGHT EAST
WINDS AROUND 12Z THIS MORNING TO INCREASE TO SOUTHEASTERLY AT 10 TO
15KT BY EARLY AFTERNOON WITH SOME GUSTS OVER 20 MPH. LATER
TONIGHT...WINDS WILL DIMINISH TO SOUTHERLY AT 6 TO 10KT.

EXPECT VFR FLYING CONDITIONS THROUGH 06Z MONDAY. AN APPROACHING
TROUGH WILL SPREAD MID LEVEL CLOUDINESS TOWARDS 00Z
MONDAY...ESPECIALLY AT SDF...BUT CEILINGS WILL STAY WELL ABOVE VFR
THRESHOLDS. LIGHT RAIN WILL ARRIVE AT SDF BETWEEN 06Z AND 12Z
MONDAY...WITH HIGH END MVFR CEILINGS LIKELY.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLOOD WATCH FROM LATE TONIGHT THROUGH MONDAY AFTERNOON FOR
     KYZ023>035-038-039-045-053-061>063-070>072.

IN...FLOOD WATCH FROM LATE TONIGHT THROUGH MONDAY AFTERNOON FOR
     INZ076>079-083-084-089>092.

&&

SHORT TERM........JSD
LONG TERM.........RJS
AVIATION..........
Hazardous weather outlook, Apr 29, 3:20 PM EDT, 12 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
320 PM EDT FRI APR 29 2011

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-301930-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
320 PM EDT FRI APR 29 2011 /220 PM CDT FRI APR 29 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

MANY RIVERS WILL REMAIN IN FLOOD FOR THIS AFTERNOON AND TONIGHT. SEE
WEATHER.GOV/LOUISVILLE FOR THE LATEST RIVER FORECASTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS WITH A THREAT OF CLOUD TO GROUND LIGHTNING AND BRIEF
HEAVY RAIN ARE POSSIBLE SATURDAY NIGHT THROUGH MONDAY AS A FRONTAL
BOUNDARY STALLS OVER THE REGION. SUNDAY NIGHT COULD BRING THE BEST
CHANCE AT LOCALLY HEAVY RAINFALL. WITH FORECAST RAINFALL AMOUNTS
OF TWO TO THREE INCHES AREA WIDE SATURDAY NIGHT THROUGH TUESDAY
FLOODING OF RIVERS WILL REMAIN A CONCERN. BE SURE TO MONITOR THE
LATEST RAINFALL PREDICTIONS AND RIVER STAGES THROUGH EARLY NEXT
WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

AL/EER

Nearby

Flood Watches in Kentucky, 2011Flood Watches in Indiana, 2011Every flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.